Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 26, 2000, 9:54 PM CDT for Bledsoe County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2000, 9:54 PM CDT (02:54 UTC)
- Expired
- May 26, 2000, 10:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Bledsoe County, TN
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 7:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
604 WUUS54 KMRX 270255 SVRMRX TNC007-270330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 954 PM CDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLEDSOE COUNTY IN EASTERN TENNESSEE * UNTIL 1030 PM CDT * AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF MOUNT CREST...OR 13 MILES NORTHWEST OF PIKEVILLE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT CREST AROUND 1005 PM CDT PIKEVILLE AROUND 1010 PM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY $$ GH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:45 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, May 26, 6:45 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 745 PM EDT FRI MAY 26 2000 CONVECTIVE COMPLEX UNDERWAY OVER MIDDLE TN AND S CENTRAL KY. DPS IN THE LOWER 70S S OF WARM FRONT GETTING DRAW INTO SYSTEM. MOST OF MRX CWA ON DRIER...COOLER SIDE OF WARM FRONT. THICKNESS PACKING BACK TO JUST NORTH OF MRX WITH DIFFLUENCE OVERHEAD. EXPECT COMPLEX TO CONTINUE AND MOVE INTO MRX THOUGH WEAKENING AS IT COMES. RUC NOT HANDLING THIS WELL WHILE 26/18Z MESOETA GOING A GOOD JOB WITH IT. LATEST LAMP DATA ALSO SUPPORTS CONVECTION. WILL NEED TO UPDATE TO INCLUDE LOW CHC POPS S AND LIKELY POPS N FOR TONIGHT PERIOD. TEMPS AND FOG IN CURRENT FORECAST LOOK GOOD. .MRX... NC...NONE. TN...NONE. VA...NONE. SON
In the hours before
Special weather statement, May 26, 8:20 PM CDT, 1 hour 34 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-270600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 920 PM EDT FRI MAY 26 2000 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 200 AM EDT (100 AM CDT) FOR MOST OF MIDDLE AND EAST TENNESSEE...SOUTHEAST KENTUCKY AND EXTREME SOUTHWEST VIRGINIA... A THUNDERSTORM COMPLEX WILL CONTINUE TO DEVELOP OVER MIDDLE TENNESSEE AND SOUTH CENTRAL KENTUCKY EARLY TONIGHT. THESE STORMS WILL MOVE RAPIDLY TO THE EAST AT 45 MPH. THIS ACTIVITY HAS A HISTORY OF PRODUCING DAMAGING WINDS. CONDITIONS ARE MOST FAVORABLE FOR INTENSE THUNDERSTORMS ALONG AND WEST OF THE CUMBERLAND PLATEAU. SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING HAIL UP TO TWO INCHES IN DIAMETER AND WIND GUSTS IN EXCESS OF 80 MPH. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO STATIONS...OR CABLE TELEVISION FOR THE LATEST STATEMENTS.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:53 PM CDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 52 min |
| May 27, 6:35 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Roane | 40 min |
| May 27, 6:35 PM CDT | Severe Thunderstorm Warning | MRX | Campbell | 40 min |
| May 27, 6:39 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.